MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 89 CM LENGTH

ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 89 CM LENGTH
Model Number G407215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturer reference: 3008452825-2018-00336.During a pulmonary vein ablation procedure, a pericardial effusion occurred.During ablation on the left posterior wall, the patient became hypotensive and an effusion was noted and monitored using ice and medication was administered.During ablation of the right side of the pulmonary veins, the patient stabilized and the procedure was completed.A pericardiocentesis was performed, however bleeding continued.The hemoglobin level dropped from 8.0 to baseline to 5.0 during the pericardiocentesis and the patient was then transferred to the or for a sternal thoracotomy and blood transfusion.Surgery confirmed a perforation between the left superior vein and appendage, which was repaired to stabilize the patient.It was indicated the perforation occurred during transseptal with the agilis.The physician felt the dilator length contributed to the perforation.
 
Event or Problem Description
Additional related manufacturer reference: 3005334138-2018-00440.During a pulmonary vein ablation procedure, a pericardial effusion occurred.Following a difficult transseptal puncture, mapping was completed using an advisor catheter.During ablation with the tacticath contact force ablation catheter near the small left atrium, a steam pop occurred.Pericardial fluid was noted upon ultrasound monitoring.During ablation around the right veins, the pericardial fluid increased, and the pericardiocentesis was performed, however bleeding continued with a drop in the patient's hemoglobin requiring a blood transfusion.The patient was transferred to the or for a sternal thoracotomy.Surgery confirmed a perforation between the left superior vein and appendage, which was repaired to stabilize the patient.It was indicated by the user the length of the dilator used during transseptal access may have contributed to the perforation.

Brand Name
BRK-1¿ TRANSSEPTAL NEEDLE, 89 CM LENGTH
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7915942
Report Number3008452825-2018-00324
Device Sequence Number940583
Product Code DRC
UDI-Device Identifier05414734207225
UDI-Public05414734207225
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberG407215
Device Catalogue NumberG407215
Device Lot Number6230266
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS NXT STEERABLE INTRODUCER DUAL-REACH¿; TACTICATH CONTACT FORCE ABLATION CATHETER, SE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR